Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 101, NWS Little Rock, AR

May 7, 2001Garland County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 7, 2001, 7:23 PM CDT for Garland County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 7, 2001, 7:23 PM CDT (00:23 UTC)
Expired
May 7, 2001, 8:00 PM CDT
In force
37 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Garland County, AR

The radar

The Little Rock radar (KLZK), 91 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1981 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WUUS54 KLZK 080024
SVRLIT
ARC051-080100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
723 PM CDT MON MAY 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARLAND COUNTY IN CENTRAL ARKANSAS

* UNTIL 800 PM CDT

* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES WEST OF MOUNTAIN PINE...MOVING EAST AT
  10 MPH.

&&

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNTAIN PINE AROUND 800 PM CDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3473 9340 3450 9339 3447 9294 3476 9301

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:25 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, May 7, 3:25 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CDT MON MAY 7 2001

COLD FRONT PUSHING INTO CENTRAL ARKANSAS THIS AFTERNOON. SCATTERED
SHOWERS/THUNDERSHOWERS AHEAD OF FRONT WILL CONTINUE DURING THE
OVERNIGHT HOURS CENTRAL/SOUTH...WITH DRIER/COOLER AIR SPREADING INTO
AREAS FARTHER NORTH.

ON TUESDAY...FRONT WILL MOVE SOUTH OF ARKANSAS WITH PRECIPITATION
ENDING. HIGH PRESSURE WILL BUILD INTO THE STATE BEHIND THE
FRONT...WITH DRY WEATHER IN THE FORECAST THROUGH AT LEAST THURSDAY.

ON FRIDAY/EARLY SATURDAY...YET ANOTHER COLD FRONT WILL ARRIVE FROM
THE NORTHWEST WITH ANOTHER ROUND OF SHOWERS/THUNDERSHOWERS.

TEMPERATURES THIS WEEK WILL RUN A BIT ABOVE NORMAL...WHICH IS
NOTHING NEW. LOOKING FOR 70S/80S DURING THE DAYTIME AND MOSTLY
50S/60S AT NIGHT. (46)

.LIT...NONE

In the hours before

Local storm report, May 7, 5:24 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
524 PM CDT MON MAY 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0516 PM    HOT SPGS                  AR   1.75 INCH HAIL
05/07/01   GARLAND                        REPORTED BY STATE
                                          POLICE AT STATE POLICE
                                          TROOP HEADQUARTERS.

0518 PM    HOT SPGS                  AR   .88 INCH HAIL
05/07/01   GARLAND                        REPORTED BY STORM
                                          SPOTTER 1 MILE WEST OF
                                          OAKLAWN PARK. EVENT
                                          DURATION 5 MINUTES.
Local storm report, May 7, 5:31 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
531 PM CDT MON MAY 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    NEW HOPE                  AR   1.75 INCH HAIL
05/07/01   PIKE                           REPORTED BY SHERIFFS
                                          OFFICE.
Local storm report, May 7, 5:58 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
558 PM CDT MON MAY 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 PM    HOT SPGS                  AR   1 INCH HAIL
05/07/01   GARLAND                        REPORTED BY STORM
                                          SPOTTER IN SOUTHERN
                                          PART OF HOT SPRINGS
                                          NEAR HIGHWAY 7. MOST OF
                                          THE HAIL WAS DIME
                                          SIZE...BUT SOME REACHED
                                          THE SIZE OF Q<UARTERS.
Local storm report, May 7, 6:41 PM CDT, 42 minutes before
ARC019-080030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
641 PM CDT MON MAY 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLARK COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 730 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM OVER OKOLONA...MOVING SOUTHEAST AT 20 MPH.

&&

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GURDON AROUND 710 PM CDT

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN
ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS
UNTIL THE STORM HAS PASSED.

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3408 9336 3396 9340 3381 9296 3397 9295

22
Local storm report, May 7, 7:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
712 PM CDT MON MAY 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0635 PM    DELIGHT                   AR   WIND DAMAGE
05/07/01   PIKE                           TREES AND POWER LINES
                                          DOWN IN THE
                                          DELIGHT...BILLSTOWN AND
                                          PISGAH AREAS. PERSON
                                          TRAPPED IN A HOUSE AT
                                          DELIGHT. REPORTED BY
                                          SHERIFFS OFFICE. EVENT
                                          DURATION 16 MINUTES.

0635 PM    DELIGHT                   AR   .75 INCH HAIL
05/07/01   PIKE                           MUCH DIME SIZE HAIL
                                          REPORTED BY SHERIFFS
                                          OFFICE. EVENT DURATION
                                          16 MINUTES.

0635 PM    DELIGHT                   AR   FLOOD
05/07/01   PIKE                           FLOODING OF ROADS
                                          AROUND DELIGHT AND
                                          BILLSTOWN REPORTED BY
                                          SHERIFFS OFFICE.

0635 PM    BRYANT                    AR   1 INCH HAIL
05/07/01   SALINE                         REPORTED BY STORM
                                          SPOTTER.

0635 PM    BRYANT                    AR   WIND DAMAGE
05/07/01   SALINE                         POWER LINES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0655 PM    1 S OKOLONA               AR   .75 INCH HAIL
05/07/01   CLARK                          REPORTED BY SHERIFFS
                        N                  OFFICE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:00 PM CDTSevere Thunderstorm WarningLZKOuachita30 min
May 7, 7:21 PM CDTFlash Flood WarningLZKMontgomery114 min
May 7, 7:31 PM CDTSevere Thunderstorm WarningLZKDallas59 min
May 7, 8:29 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.